Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Dermatological Medicine
Volume 2016, Article ID 3121469, 3 pages
http://dx.doi.org/10.1155/2016/3121469
Case Report

Dabigatran in the Treatment of Warfarin-Induced Skin Necrosis: A New Hope

1st Department of Surgery, Vascular Surgery Unit, Laikon General Hospital, Medical School of Athens, Agiou Thoma 17, 11527 Athens, Greece

Received 1 January 2016; Accepted 15 March 2016

Academic Editor: Alireza Firooz

Copyright © 2016 Christos Bakoyiannis et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. D. W. Alves and I. A. Chen, “Warfarin-induced skin necrosis,” Hospital Physician, vol. 38, no. 8, pp. 39–42, 2002. View at Google Scholar
  2. L. Amato, S. Berti, and P. Fabbri, “Warfarin-induced skin necrosis: discussion,” SKINmed Journal: Dermatology for the Clinician, vol. 2, no. 2, pp. 127–130, 2003. View at Publisher · View at Google Scholar
  3. C. S. Eby, “Warfarin-induced skin necrosis,” Hematology/Oncology Clinics of North America, vol. 7, no. 6, pp. 1291–1300, 1993. View at Google Scholar · View at Scopus
  4. M.-J. Wattiaux, R. Hervé, A. Robert, J. Cabane, B. Housset, and J.-C. Imbert, “Coumarin-induced skin necrosis associated with acquired protein S deficiency and antiphospholipid antibody syndrome,” Arthritis and Rheumatism, vol. 37, no. 7, pp. 1096–1100, 1994. View at Publisher · View at Google Scholar · View at Scopus
  5. I. H. Chang, M. S. Ha, B. H. Chi, Y. W. Kown, and S.-J. Lee, “Warfarin-induced penile necrosis in a patient with heparin-induced thrombocytopenia,” Journal of Korean Medical Science, vol. 25, no. 9, pp. 1390–1393, 2010. View at Publisher · View at Google Scholar · View at Scopus
  6. G. Chacon, T. Nguyen, A. Khan, A. Sinha, and S. Maddirala, “Warfarin-induced skin necrosis mimicking calciphylaxis: a case report and review of the literature,” Journal of Drugs in Dermatology, vol. 9, no. 7, pp. 859–863, 2010. View at Google Scholar · View at Scopus
  7. X. Tillou, K. Ait-Said, S. Collon et al., “Unusual case of extensive warfarin-induced necrosis in an 84-year-old,” Journal of the American Geriatrics Society, vol. 61, no. 12, pp. 2255–2257, 2013. View at Publisher · View at Google Scholar · View at Scopus
  8. H. Verhagen, “Local haemorrhage and necrosis of the skin and underlying tissues, during anti-coagulant therapy with dicumarol or dicumacyl,” Acta Medica Scandinavica, vol. 148, no. 6, pp. 453–468, 1954. View at Publisher · View at Google Scholar
  9. M. S. Cole, P. K. Minifee, and F. J. Wolma, “Coumarin necrosis—a review of the literature,” Surgery, vol. 103, no. 3, pp. 271–277, 1988. View at Google Scholar · View at Scopus
  10. Y. C. Chan, D. Valenti, A. O. Mansfield, and G. Stansby, “Warfarin induced skin necrosis,” British Journal of Surgery, vol. 87, no. 3, pp. 266–272, 2000. View at Publisher · View at Google Scholar · View at Scopus
  11. C. T. Ruff, R. P. Giugliano, E. Braunwald et al., “Comparison of the efficacy and safety of new oral anticoagulants with warfarin in patients with atrial fibrillation: a meta-analysis of randomised trials,” The Lancet, vol. 383, no. 9921, pp. 955–962, 2014. View at Publisher · View at Google Scholar · View at Scopus
  12. S. J. Connolly, M. D. Ezekowitz, S. Yusuf et al., “Dabigatran versus warfarin in patients with atrial fibrillation,” The New England Journal of Medicine, vol. 361, no. 12, pp. 1139–1151, 2009. View at Publisher · View at Google Scholar
  13. M. R. Patel, K. W. Mahaffey, J. Garg et al., “Rivaroxaban versus warfarin in nonvalvular atrial fibrillation,” The New England Journal of Medicine, vol. 365, no. 10, pp. 883–891, 2011. View at Publisher · View at Google Scholar · View at Scopus
  14. C. B. Granger, J. H. Alexander, J. J. V. McMurray et al., “Apixaban versus warfarin in patients with atrial fibrillation,” The New England Journal of Medicine, vol. 365, pp. 981–992, 2011. View at Publisher · View at Google Scholar
  15. J. W. Eikelboom, L. Wallentin, S. J. Connolly et al., “Risk of bleeding with 2 doses of dabigatran compared with warfarin in older and younger patients with atrial fibrillation: an analysis of the randomized evaluation of long-term anticoagulant therapy (RE-LY) trial,” Circulation, vol. 123, pp. 2363–2372, 2011. View at Publisher · View at Google Scholar
  16. E. Cantürk, O. Karaca, O. Omaygenç, F. Kizilirmak, and E. Güler, “Warfarin-induced skin necrosis: a ‘novel’ solution to an old problem,” Turk Kardiyoloji Dernegi Arsivi, vol. 42, no. 8, artcle 787, 2014. View at Publisher · View at Google Scholar · View at Scopus